MAUDE Adverse Event Report: SPECTRANETICS CORPORATION VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 501-014
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2): patient''s date of birth unk.A4): patient''s weight unk.A5a./5b.): patient''s ethnicity/race unk.B7): other relevant history unk.H3/h6): the device was discarded, thus no investigation could be completed and the cause of the reported failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a left ventricular (lv) lead due to bacteremia.Using simple traction only, the lv lead was removed successfully.A spectranetics lead locking device (lld) was inserted into the rv lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath and a spectranetics visisheath dilator sheath, pressure was applied to the visisheath as it advanced over the glidelight in the subclavian/innominate regions.After progress stalled within the vasculature, the glidelight and visisheath were removed, and it was observed that the distal end of the visisheath was bent and frayed.A new visisheath was used with the same glidelight, the rv lead was removed, and the procedure was completed with no reported patient harm.This report is being submitted conservatively for the visisheath frayed distal tip (possible sharp edge), potential for harm with recurrence.

Brand Name
VISISHEATH DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18899254
Report Number3007284006-2024-00057
Device Sequence Number6410944
Product Code DRE
UDI-Device Identifier00813132020361
UDI-Public(01)00813132020361(17)250712(10)FVM23G12A
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K092378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Model Number501-014
Device Catalogue Number501-014
Device Lot NumberFVM23G12A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0185 RV ICD LEAD.; BOSTON SCIENTIFIC 4543 LV LEAD.; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LEAD LOCKING DEVICE.
Patient Age72 YR
Patient SexMale